Alert archive / Arkansas / Areal Flood Warnings in 2021

Areal Flood Warning 3, NWS Little Rock, AR

April 29, 20215 counties in Arkansas

NWS Little Rock, AR issued this areal flood warning at Apr 29, 2021, 8:28 AM CDT for 5 counties in Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2021, 8:28 AM CDT (13:28 UTC)
Expired
Apr 29, 2021, 2:30 PM CDT
In force
6 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Fulton County, AR, Izard County, AR, Lawrence County, AR, Randolph County, AR, Sharp County, AR

The radar

The Little Rock radar (KLZK), 168 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this areal flood warning went out at Apr 29, 6:42 AM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Apr 29, 6:42 AM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
642 AM CDT Thu Apr 29 2021

.AVIATION...
The slow moving cold front has entered northwest Arkansas and will
continue to move through the state today. Rain chances will be
highest in central and south sections. Heavy rain can be expected
at times. Low clouds and decreased visbuility will lead to MVFR
or IFR conditions at times. Rain will end in most locations this
evening but not til 06Z in the southeast.

&&

.PREV DISCUSSION...(ISSUED 404 AM CDT Thu Apr 29 2021)
SHORT TERM...Today Through Friday Night
This upper ridge will be suppressed to the southeast by an
approaching upper moving through the Midwest. The southwest upper
low will become cutoff from the main flow and blocked by the upper
ridge in the Gulf of Mexico, keeping it over west Texas through
Friday.

A slow moving cold front will continue to bring showers and
thunderstorms across the area today. The main threat now is heavy
rain. North, west and southwest sections will have the highest
threat of flash flooding. Another large area of rain will move
across central and south Arkansas during the day. A Flash Flood
Watch continues for parts of the area. Another inch of rain is
expected in the southwest. There is a Marginal Risk for severe
thunderstorms across the southeast half of the area today along and
ahead of the front.

High pressure will build over the state tonight and Friday. Rain
chances will end in the south Friday morning. Surface high pressure
will be northeast of Arkansas by late Friday.

Highs today will be in the mid 70s to lower 80s and in the mid to
upper 70s Friday. Lows tonight will be in the lower 50s to lower
60s and then lower to mid 50s Friday night.

LONG TERM...Saturday Through Wednesday

Rain chances will return to the forecast gradually from Saturday
into Sunday as an H500 closed low approaches the state from the
southwest. As it moves over the area it will transition into an open
wave.

There will be little reprieve in the form of dry weather as yet
another shortwave trough is expected to traverse the SW flow aloft
and move toward the state by early next week. Another period of rain
and thunderstorms is expected.

Temperatures through the period are largely expected to remain above
normal values with persistent srly flow. There may be some portions
of the state that see below average temps at times if widespread
precip occurs.

&&

.LZK Watches/Warnings/Advisories...
Flash Flood Watch until 4 PM CDT this afternoon FOR Baxter-Boone-
Clark-Dallas-Fulton-Garland-Hot Spring-Izard-Johnson-Logan-
Marion-Montgomery-Newton-Ouachita-Pike-Polk-Pope-Scott-Searcy-
Stone-Yell.

&&

Aviation...51
Hazardous weather outlook, Apr 29, 4:13 AM CDT, 4 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
413 AM CDT Thu Apr 29 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-301000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
413 AM CDT Thu Apr 29 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms will continue moving across the area
today. An additional inch of rain is expected in central and
south sections. In areas that have had an abundance of rain
overnight, flash flooding will be possible. A few severe
thunderstorms will be possible in the southeast half of the area
with large hail and damaging winds the main threats.

.DAYS TWO THROUGH SEVEN...Friday Through Wednesday

Thunderstorms will be in the forecast this weekend through the
middle of next week. While severe weather chances don't appear very
high at this time, locally heavy rainfall may lead to flash flooding
concerns.

.Spotter Information Statement...

Spotter activation may be needed.

&&

Visit NWS Little Rock on the web. Go to https://weather.gov/lzk.

51/67

In the hours before

Special weather statement, Apr 29, 2:59 AM CDT, 5 hours 29 minutes before
Special Weather Statement
National Weather Service Little Rock AR
259 AM CDT Thu Apr 29 2021

ARZ023-024-031>033-039-290900-
White AR-Perry AR-Van Buren AR-Faulkner AR-Conway AR-Cleburne AR-
259 AM CDT Thu Apr 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERRY...SOUTHEASTERN
VAN BUREN...SOUTHWESTERN CLEBURNE...FAULKNER...CONWAY AND WEST
CENTRAL WHITE COUNTIES UNTIL 400 AM CDT...

At 259 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hattieville to near Sequoya Park to near
Adona. Movement was east at 50 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Conway...                         Morrilton...
Perryville...                     Greenbrier...
Vilonia...                        Wooster...
Oppelo...                         Quitman...
Guy...                            Rose Bud...
Damascus...                       Enola...
Twin Groves...                    Menifee...
Perry...                          Adona...
Houston...                        Mount Vernon...
Bethlehem...                      Sequoya Park...

A Tornado Watch remains in effect until 800 AM CDT for central
Arkansas.

&&

LAT...LON 3517 9197 3507 9205 3501 9291 3517 9288
      3517 9286 3539 9285 3547 9201
TIME...MOT...LOC 0759Z 268DEG 43KT 3532 9280 3516 9280 3501 9288

46
Special weather statement, Apr 29, 3:05 AM CDT, 5 hours 23 minutes before
Special Weather Statement
National Weather Service Little Rock AR
305 AM CDT Thu Apr 29 2021

ARZ008-016-017-025-290830-
Lawrence AR-Independence AR-Randolph AR-Jackson AR-
305 AM CDT Thu Apr 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN INDEPENDENCE...
EASTERN RANDOLPH...NORTHEASTERN JACKSON AND SOUTHEASTERN LAWRENCE
COUNTIES UNTIL 330 AM CDT...

At 305 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Gatewood to near O'Kean to
near Egypt to near Jacksonport. Movement was east at 45 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Newport...                        Pocahontas...
Walnut Ridge...                   Hoxie...
Tuckerman...                      Diaz...
Reyno...                          College City...
Maynard...                        Grubbs...
Biggers...                        Jacksonport...
O'Kean...                         Minturn...
Attica...                         Campbell Station...
Sedgwick...                       Whiskerville...
Stegall...                        Giles Spur...

&&

LAT...LON 3611 9077 3608 9082 3599 9086 3598 9084
      3595 9087 3588 9087 3588 9103 3557 9104
      3555 9149 3583 9110 3618 9096 3650 9107
      3650 9078 3648 9077 3643 9078 3641 9075
      3628 9075 3629 9081 3615 9081 3615 9075
TIME...MOT...LOC 0805Z 263DEG 41KT 3649 9100 3620 9089 3584 9103 3561
9136

46
Special weather statement, Apr 29, 3:49 AM CDT, 4 hours 39 minutes before
Special Weather Statement
National Weather Service Little Rock AR
349 AM CDT Thu Apr 29 2021

ARZ025-032>034-046-290930-
White AR-Prairie AR-Faulkner AR-Woodruff AR-Jackson AR-
349 AM CDT Thu Apr 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR WOODRUFF...NORTHEASTERN
PRAIRIE...SOUTHERN JACKSON...EAST CENTRAL FAULKNER AND WHITE COUNTIES
UNTIL 430 AM CDT...

At 349 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Steprock to near Vilonia. Movement was
east at 50 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Searcy...                         Augusta...
Beebe...                          Vilonia...
Bald Knob...                      Judsonia...
Kensett...                        Higginson...
Patterson...                      Russell...
West Point...                     Tupelo...
Hunter...                         Algoa...
McCrory...                        Crosby...
McFadden...                       Pryor...
Hurricane Lake WMA...             Gravel Hill...

A Tornado Watch remains in effect until 800 AM CDT for central
Arkansas.

LAT...LON 3504 9110 3508 9233 3548 9167 3559 9104
      3516 9104
TIME...MOT...LOC 0849Z 255DEG 43KT 3544 9162 3514 9219

55
Special weather statement, Apr 29, 4:28 AM CDT, 4 hours before
Special Weather Statement
National Weather Service Little Rock AR
428 AM CDT Thu Apr 29 2021

ARZ025-033-034-046-291000-
White AR-Prairie AR-Woodruff AR-Jackson AR-
428 AM CDT Thu Apr 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR WOODRUFF...NORTHEASTERN
PRAIRIE...SOUTHEASTERN JACKSON AND SOUTHEASTERN WHITE COUNTIES UNTIL
500 AM CDT...

At 428 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hickory Ridge to near Higginson. Movement
was east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Augusta...                        Patterson...
West Point...                     Tupelo...
McCrory...                        McFadden...
Hurricane Lake WMA...             Pryor...
Cotton Plant...                   Griffithville...
Beedeville...                     Becton...
Vinity Corner...                  Howell...
Penrose...                        McClelland...
Gregory...                        Grays...
Pumpkin Bend...                   Jasmine...

A Tornado Watch remains in effect until 800 AM CDT for central
Arkansas.

LAT...LON 3498 9133 3508 9186 3549 9104 3510 9104
TIME...MOT...LOC 0928Z 278DEG 31KT 3539 9104 3511 9170

55
Local storm report, Apr 29, 7:12 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
712 AM CDT THU APR 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLASH FLOOD      CLARKSVILLE             35.46N  93.47W
04/29/2021                   JOHNSON            AR   EMERGENCY MNGR

            HIGHWAY 64 CLOSED DUE TO HIGH WATER OVER ROAD. TWO
            SWIFT WATER RESCUES OCCURRED, ONE ON HIGHWAY 359 NEAR
            PINEY CREEK, AND THE OTHER ON HIGHWAY 164 NEAR HORSEHEAD
            CREEK.

&&

EVENT NUMBER LZK2100584

232
Local storm report, Apr 29, 8:23 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
823 AM CDT THU APR 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      HARDY                   36.32N  91.48W
04/29/2021                   SHARP              AR   PUBLIC

            CAMPGROUND MANAGER REPORTED SPRING RIVER OUT OF ITS
            BANKS THROUGH HARDY, HIGH WATER IN RIVER BEND PARK,
            LOBERG PARK, AND HARDY CITY RV PARK CAMPGROUND. ONE RV
            WAS WASHED AWAY BY THE WATER. NO INJURIES.

&&

EVENT NUMBER LZK2100585

232

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:24 PM CDTSpecial Weather StatementLZKJohnson51 min
Apr 28, 9:17 PM CDTSevere Thunderstorm WarningLZKLogan, Scott43 min
Apr 28, 9:55 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan65 min
Apr 28, 10:02 PM CDTTornado WarningLZKJohnson, Logan, Yell29 min
Apr 28, 10:29 PM CDTSevere Thunderstorm WarningLZKLogan, Scott, Yell46 min
Apr 28, 10:54 PM CDTTornado WarningLZKJohnson, Logan, Pope32 min
Apr 28, 11:26 PM CDTFlash Flood WarningLZKBoone, Johnson, Logan, Marion, Newton, Pope and 1 more7 hr
Apr 28, 11:35 PM CDTSpecial Weather StatementLZKJohnson40 min
Apr 29, 12:22 AM CDTSpecial Weather StatementLZKPope, Van Buren53 min
Apr 29, 12:54 AM CDTSevere Thunderstorm WarningLZKCleburne, Stone, Van Buren51 min
Apr 29, 1:09 AM CDTSpecial Weather StatementLZKPolk36 min
Apr 29, 1:15 AM CDTFlash Flood WarningLZKBaxter, Marion, Pope, Searcy, Stone, Van Buren5 hr
Apr 29, 1:19 AM CDTSevere Thunderstorm WarningLZKPolk43 min
Apr 29, 1:24 AM CDTSpecial Weather StatementLZKScott51 min
Apr 29, 1:59 AM CDTFlash Flood WarningLZKLogan, Scott, Yell6 hr
Apr 29, 2:08 AM CDTSpecial Weather StatementLZKCleburne, Independence, Lawrence52 min
Apr 29, 2:26 AM CDTSpecial Weather StatementLZKGarland, Perry, Yell64 min
Apr 29, 2:59 AM CDTSpecial Weather StatementLZKConway, Faulkner61 min
Apr 29, 3:05 AM CDTSpecial Weather StatementLZKJackson25 min
Apr 29, 3:49 AM CDTSpecial Weather StatementLZKWhite, Woodruff41 min
Apr 29, 4:15 AM CDTRiver Flood WarningLZKFulton, Sharp16 hr
Apr 29, 4:28 AM CDTSpecial Weather StatementLZKWoodruff32 min
Apr 29, 4:33 AM CDTFlash Flood WarningLZKFulton, Izard, Lawrence, Randolph, Sharp4 hr
Apr 29, 4:35 AM CDTFlash Flood WarningLZKCleburne, Independence, Stone, Van Buren, White4 hr
Apr 29, 6:01 AM CDTFlash Flood WarningLZKGarland, Montgomery, Perry, Pike, Saline4 hr
Apr 29, 6:14 AM CDTAreal Flood WarningLZKBaxter, Boone, Johnson, Logan, Marion, Newton and 4 more6 hr
Apr 29, 7:59 AM CDTAreal Flood WarningLZKLogan, Scott, Yell6 hr
Apr 29, 8:09 AM CDTRiver Flood WarningLZKLawrence, Randolph34 hr
Apr 29, 9:36 AM CDTFlash Flood WarningLZKVan Buren4 hr
Apr 29, 9:50 AM CDTRiver Flood AdvisoryLZKSearcy4 hr
Apr 29, 10:32 AM CDTRiver Flood WarningLZKPope, Yell28 hr
Apr 29, 10:32 AM CDTRiver Flood WarningLZKConway, Perry60 hr
Apr 29, 10:32 AM CDTRiver Flood WarningLZKFaulkner, Perry44 hr
Apr 29, 10:32 AM CDTRiver Flood WarningLZKJefferson, Lincoln47 hr
Apr 29, 11:07 AM CDTFlash Flood WarningLZKConway, Johnson, Pope3 hr
Apr 29, 1:42 PM CDTRiver Flood WarningLZKIzard, Stone27 hr
Apr 29, 1:42 PM CDTRiver Flood WarningLZKIndependence44 hr
Apr 29, 1:48 PM CDTRiver Flood WarningLZKSearcy9 hr
Apr 29, 2:08 PM CDTRiver Flood WarningLZKIndependence, Jackson5 days
Apr 29, 2:08 PM CDTRiver Flood WarningLZKPrairie, White, Woodruff17 days
Apr 29, 2:08 PM CDTRiver Flood WarningLZKPrairie26 days

Nearby

Areal Flood Warnings in Arkansas, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.